At this point, Clozapine is causing a few side effects such as weight gain, drooling (increased salivation), and dystonia. I have to figure out when enough is enough. There are medications that can help with these side effects, but I’m already taking enough meds. I’m currently on Lithium, Tegretol, Cytomel, Deplin, Mirapex, Clozapine, Inositol, Depo-Estradiol, and Depo-Testosterone regularly. I also take Zofran, Percocet, and Valium as needed. I’ll probably be adding Cogentin to this list after I talk to my doctor today about the dystonia.

How many more medications can I add to this list? Every medication has side effects, even the ones that I’m taking to fix side effects of other medicines. It’s a vicious cycle. I know I need to take something, I’m assuming Cogentin for the dystonia, because I can’t handle the pain and discomfort.

I’m trying to decide when enough is enough with a medication. I believe that the Clozapine is helping me; however, it is the cause of the three side effect weight gain, drooling, and dystonia. I just can’t figure out if I should stop the medication or not. I made a decision earlier that I would keep taking this medication through the next two months of dosage increases. I have been told that once I stop increasing the medication, my body may adjust to it and the side effects may lessen. It’s hard to make decisions like this. I’ve gone through a long list of meds that didn’t work. Now, I may have found a medication that actually helps, and it causes all sorts of other problems. I know that my other option is IV Ketamine, and I really don’t want to do that. I suppose I will put up with these side effects for as long as I can.

2 thoughts on “When Is It Enough?

  1. Maybe going up on your dose of Cogentin will help. I know it really stinks, having to take medications for side effects (and then side effects of the side effect medications).

    I’ve always been told that the side effects of these medications tend to stick around or get worse over time, but I have also experienced side effects that go away with more than one medication. For instance, I adjusted to Topamax when I was on it. It caused this extreme tingling in the extremities but after being on it a little while the tingling stopped even though I was told that it wouldn’t. I was on Strattera for a while and it caused extreme dry mouth for two months, so bad I could barely talk even though I guzzled water, but then it went away after we stopped adjusting the dose because we found the right one for me. So is it possible that this will get better for you? I think so. I can’t say if it will or won’t of course because every person and every med is different. I think what you said about trying to ride it out and see what happens while you are finding the right dose is a good idea, but what matters most is what you want to do.

    Has working out helped at all with weight? I know that can be a very difficult side effect to deal with. Assuming Cogentin works for the dystonia, do you think the other side effects are causing you too much distress?

    Liked by 2 people

    1. I’ve actually gained weight despite the workouts, which is strange. I’m going to try harder. I’m not sure where to draw the line with the distress the side effects are causing. I know that for right now, I can put up with it. I have no clue when it will be too much; I assume I will know when I get there. Thank you for your comment. It gives me some hope that my body can adjust to the medication.

      Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s